Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 11:25 AM EDT for Halifax County, North Carolina. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2013, 11:25 AM EDT (15:25 UTC)
- Expired
- Jun 7, 2013, 1:15 PM EDT
- In force
- 110 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS52 KRAH 071525
FFWRAH
NCC083-071715-
/O.NEW.KRAH.FF.W.0006.130607T1525Z-130607T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1125 AM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 115 PM EDT
* AT 1118 AM EDT...RAINFALL FROM 1 TO 1.5 INCHES HAVE FALLEN OVER
HALIFAX COUNTY THIS MORNING. HEAVY SHOWERS MOVING NORTH ACROSS
THE AREA WILL PRODUCE AN ADDTIONAL 1 TO 2 INCHES THROUGH 100 PM.
THIS ADDITIONAL RAIN MAY PRODUCE FLASH FLOODING IN URBAN AREAS AND
ON SMALLER STREAMS.
* LOCATIONS THREATENED WITH FLOODING INCLUDE ROANOKE RAPIDS...
ENFIELD...LITTLETON AND HALIFAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
&&
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3634 7758 3631 7756 3631 7752
3604 7752 3610 7754 3611 7763 3615 7768
3614 7772 3616 7774 3615 7789 3619 7792
3618 7799 3625 7798 3638 7791 3652 7790
$$
132 follow-up statements
479
WGUS72 KRAH 071637
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1237 PM EDT FRI JUN 7 2013
NCC083-071715-
/O.CON.KRAH.FF.W.0006.000000T0000Z-130607T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
1237 PM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
HALIFAX COUNTY...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN MOVING NORTH IN HALIFAX COUNTY. DOPPLER RADAR
ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE AREA DURING
THE PAST TWO HOURS...AND AN ADDITIONAL INCH IS POSSIBLE THROUGH 115
PM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
ROANOKE RAPIDS AND HALIFAX
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3634 7758 3631 7756 3631 7752
3604 7752 3610 7754 3611 7763 3615 7768
3614 7772 3616 7774 3615 7789 3619 7792
3618 7799 3625 7798 3638 7791 3652 7790
$$
13526
WGUS72 KRAH 071712
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
112 PM EDT FRI JUN 7 2013
NCC083-071720-
/O.EXP.KRAH.FF.W.0006.000000T0000Z-130607T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
112 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM EDT FOR HALIFAX
COUNTY...
AT 106 PM EDT...HEAVY RAIN HAD MOVED NORTH OF HALIFAX COUNTY AND THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. SCATTERED SHOWERS ARE
EXPECTED FOR THE REMAINDER OF THE AFTERNOON...AND THERE IS LINGERING
STANDING WATER ON URBAN ROADS AND LOW LYING AREAS. DRIVERS SHOULD
REMAIN ALERT FOR WATER ON THE ROAD TO AVOID HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3634 7758 3631 7756 3631 7752
3604 7752 3610 7754 3611 7763 3615 7768
3614 7772 3616 7774 3615 7789 3619 7792
3618 7799 3625 7798 3638 7791 3652 7790
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 10:20 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 7, 10:20 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1020 AM EDT FRI JUN 7 2013 .SYNOPSIS... TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN OF EASTERN NORTH CAROLINA THIS AFTERNOON... THEN MOVE WELL TO OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... AS OF 1015 AM FRIDAY... NO SIGNIFICANT CHANGES TO ONGOING FORECAST. LATEST ESTIMATED POSITION OF THE CENTER OF TS ANDREA BASED ON RADAR IMAGERY IS JUST WEST OF FLORENCE SC. THERE ARE PLENTY OF HOLES IN THE RAIN SHIELD OVER CENTRAL NC... BUT THERE ARE SEVERAL MORE RAINBANDS UPSTREAM ASSOCIATED WITH ANDREA AND THE OPPORTUNITY FOR ADDITIONAL HEAVY RAIN AND SOME FLOODING REMAINS EVERYWHERE... SO WILL LEAVE THE FLASH FLOOD WATCH AS IS. OF PARTICULAR CONCERN IS THE HEAVY RAINBAND LOCATED IN THE DEFORMATION ZONE NORTHWEST OF THE CENTER AS THIS BAND MAY TRAIN HEAVY RAIN REPEATEDLY OVER PORTIONS OF THE CENTRAL AND WRN PIEDMONT. THE RAP AND HIGH-RES WRF RUNS TAKE THE MOST WIDESPREAD AND HEAVIEST RAIN ON THE WEST SIDE OF THE CENTER OUT OF THE SOUTHERN HALF OF THE CWA BY 19-20Z... AND OUT OF FAR NORTH CENTRAL NC BEFORE 00Z... LEAVING BEHIND PATCHY SHOWERS HEADING INTO MID EVENING. HAVE ADJUSTED POPS ACCORDINGLY TO REFLECT THIS SCENARIO... WHICH IS REASONABLE AND IN ACCORDANCE WITH OBSERVED RADAR TRENDS. AS THE CIRCULATION CENTER TRACKS NORTHEASTWARD ROUGHLY ALONG THE I-95 CORRIDOR... THE TORNADO THREAT REMAINS FOR OUR EXTREME EASTERN EDGE OF COUNTIES EAST OF I-95 WHERE WEAK INSTABILITY (MUCAPE NEAR 500 J/KG... STRONG 0-1 KM SHEAR OF 30-35 KTS... AND 0-1 KM SRH OVER 250 M2/S2 COEXIST. THE RISK OF SHORT-LIVED RAPID SPINUPS WILL BE GREATEST IN ANY AREAS WHERE A LITTLE SUN CAN BREAK OUT AND LEAD TO LOCALLY ENHANCED POTENTIAL FOR STRONG BUOYANCY. TORNADO WATCH CONTINUES IN THIS AREA UNTIL 1 PM. HAVE NUDGED TEMPS DOWNWARD A DEGREE OR TWO... MORESO OVER THE NORTH CENTRAL CWA WHERE RAIN AND CLOUDS SHOULD HOLD DOWN THE DIURNAL RISE TODAY. HIGHS FROM 74 FAR NORTH CENTRAL TO NEAR 80 IN THE SOUTHEAST AND FAR SOUTH. CERTAINLY THOUGH... TEMPS WILL SHOOT UP ON A LOCAL BASIS IN AREAS THAT SEE ANY SUNSHINE. -GIH && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 330 AM FRIDAY... TONIGHT...AFFECTS OF ANDREA WILL BEGIN TO ABATE EARLY IN THE EVENING THOUGH SFC WINDS WILL INITIALLY BE BREEZY OUT OF THE W-NW. THERE IS THE POTENTIAL FOR SCATTERED CONVECTION TO CROSS THE PIEDMONT LATE TONIGHT AS A CONVECTIVELY INDUCED VORT MAXIMUM LIFTS NEWD ACROSS THE SOUTHERN APPALACHIANS. THIS SYSTEM SUPPORTED CONVECTION OVERNIGHT ACROSS PARTS OF LOUISIANA. HAVE INCREASED POPS TO SOLID CHANCE IN THE WEST THOUGH DID TREND POPS DOWN A BIT IN THE COASTAL PLAIN. BULK SHEAR VALUES 30-35KTS SUGGEST THAT SOME OF THE CONVECTION MAY BE ORGANIZED INTO BROKEN BANDS...SUPPORTIVE OF STRONG GUSTY WINDS THOUGH DAMAGING WIND THREAT APPEARS MINIMAL AT THIS TIME. SATURDAY/SATURDAY NIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS COUPLED WITH PERTURBATIONS ALOFT WILL CREATE AN UNSETTLED WEATHER REGIME WITH SCATTERED-NUMEROUS SHOWERS AND T-STORMS IN THE AFTERNOON-EARLY EVENING HOURS. BEST INSTABILITY (MLCAPE NEAR 1000 J/KG) CENTERED OVER THE COASTAL PLAIN AND EASTERN PIEDMONT. BULK SHEAR VALUES 30-35 KTS INT EH AFTERNOON SUPPORTIVE OF ORGANIZED CONVECTION ONCE AGAIN BUT SHEAR DECREASES LATE IN THE DAY AS JET LIFTS TO THE NE. POTENTIAL EXISTS FOR STRONG DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WITH THE STRONGEST STORMS. PLAN TO HIGHLIGHT THIS IN THE HWO. EXPECT CONVECTION TO DISSIPATE BY LATE EVENING SATURDAY WITH LOSS OF HEATING. TEMPS SATURDAY AFTERNOON DEPENDENT UPON INSOLATION RECEIVED PRIOR TO CONVECTION DEVELOPMENT. EXPECT TO SEE A FEW HOURS OF PARTIAL SUNSHINE IN THE LATE MORNING-EARLY AFTERNOON. THIS SHOULD BE ENOUGH TO PROPEL TEMPS INTO THE LOW-MID 80S WITH A FEW UPPER 80S POSSIBLE SE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 330 AM FRIDAY... SUNDAY AND SUNDAY NIGHT: BRIEF WEAK S/W RIDING WILL BUILD OVER THE AREA ON SUNDAY. HOWEVER... WITH A CONTINUED WARM AND MOIST LOW LEVEL AIRMASS... THINK WE CLOUD STILL SEE AT LEAST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS ACROSS THE AREA WITH DAYTIME HEATING AND WEAK SURFACE TROUGH. THUS... WILL GO WITH A LOW END CHANCE POP FOR SHOWERS AND STORMS (GENERALLY DIURNAL)... WITH A LOW END SVR THREAT... GIVEN DEEP LAYER SHEAR VALUES OF 20 KTS OR LESS. MORE OF A CONCERN WOULD BE ANY ADDITIONAL RAINFALL FROM THE HEAVIEST SHOWERS AND STORMS... GIVEN THE EXPECTED HEAVY RAINFALL FROM THE SHOWERS AND STORMS TODAY... AND AGAIN ON SATURDAY (ESPECIALLY ACROSS THE EAST). GIVEN THE RATHER MOIST LOW LEVEL AIRMASS AND SOUTHERLY LOW LEVEL FLOW... EXPECT WE MAY SEE HIGH TEMPS TOP OUT IN THE UPPER 80S TO AROUND 90... DESPITE LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1415 METER RANGE. LOWS SUNDAY NIGHT ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. MONDAY THROUGH THURSDAY: NEXT SIGNIFICANT S/W ENERGY/CLOSED LOW IS EXPECTED TO MOVE FROM THE PACIFIC NORTHWEST TODAY AND INTO THE CENTRAL/NORTH CENTRAL U.S. BY SUNDAY... THEN EASTWARD AND AFFECT OUR WEATHER BY EARLY TO MID NEXT WEEK... WITH AN ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO AND POSSIBLY ACROSS OUR AREA BY TUESDAY INTO TUESDAY NIGHT. MOISTURE AND LIFT ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND STORMS LATE MONDAY THROUGH TUESDAY. HOWEVER... MEDIUM RANGE MODELS STILL DIFFER WITH REGARD TO THE STRENGTH AND TRACK OF THE MID LEVEL S/W/LOW. TAKING A QUICK LOOK AT THE NEW 00Z ECMWF... IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z GFS (WHICH HAS SHOWN DECENT CONTINUITY WITH ITS LAST SEVERAL RUNS AND ENSEMBLE MEAN). HOWEVER... THE ECMWF STILL APPEARS TO TRACK THE MID LEVEL LOW FURTHER SOUTH... BUT NOW IS MORE PROGRESSIVE LIKE THE GFS. THIS SHOULD YIELD DECREASING POPS WEDNESDAY MORNING AS THE SURFACE COLD FRONT/TROUGH PUSHES TO THE EAST OF THE AREA... WITH DRY CONDITIONS EXPECTED THROUGH AT LEAST THURSDAY MORNING. WITH A MID LEVEL RIDGE BUILDING ACROSS THE PLAINS MID TO LATE NEXT WEEK... AND NORTHWEST FLOW ALOFT OVER OUR AREA... WE WILL NEED TO KEEP AN EYE ON POSSIBLE CONVECTIVE COMPLEXES DEVELOPING ACROSS THE PLAINS AND TRACKING AROUND THE RIDGE AND ACROSS OUR AREA IN THE NORTHWEST FLOW ALOFT. BOTH THE GFS AND ECMWF AREA DEPICTING ONE SUCH DISTURBANCE FOR LATE THURSDAY INTO THURSDAY NIGHT. FOR NOW WILL KEEP POPS AT SLIGHT CHANCE GIVEN THE LOW PREDICTABILITY OF THESE FEATURES THIS FAR OUT IN THE FORECAST. EXPECT HIGH TEMPS SHOULD GENERALLY BE NEAR NORMAL FOR THE MEDIUM RANGE... IN THE 80S... WITH LOW SIMILAR... IN THE 60S... TO NEAR 70. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 745 AM FRIDAY... AVIATION CONDITIONS WILL REMAIN SUB VFR THIS MORNING AS TROPICAL STORM ANDREA LIFTS NE OVER THE COASTAL PLAIN OF SC THIS MORNING...AND NC THIS AFTERNOON. WIDESPREAD MODERATE RAIN WITH PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH 16Z WITH THE BULK OF THE HEAVY RAIN ACROSS THE NORTHERN HALF OF THE PIEDMONT AND COASTAL PLAIN. AS ANDREA BEGINS TO LIFT NE OVER THE SC COASTAL PLAIN...WINDS IN THE NC COASTAL PLAIN WILL BECOME SLY AND INCREASE TO AROUND 15KTS WITH GUSTS 25KTS WHILE WINDS IN THE WESTERN PIEDMONT WILL BE NNW AT 10KTS. IN BETWEEN (ALONG THE HIGHWAY 1 CORRIDOR)...WINDS WILL BE VARIABLE WITH OCCASIONAL GUSTS BETWEEN 15-20KTS. AFTER MID AFTERNOON WITH ANDREA LIFTING NE OVER THE NC COASTAL PLAIN...SFC WINDS WILL REMAIN SLY EAST OF I-95 BUT BECOME WLY IN THE PIEDMONT. WINDS IN THE COASTAL PLAIN SHOULD BECOME WLY BY SUNSET. AVIATION CONDITIONS WILL BEGIN TO IMPROVE FROM THE SW THIS AFTERNOON WITH CEILINGS LIFTING INTO THE HIGH END MVFR RANGE AND RAIN TAPERING OFF FROM THE SW. EXPECT CLOUD BASES TO BE IN THE VFR RANGE AFTER 3-5 PM MOST LOCATIONS. AN AREA OF SHOWERS AND T-STORMS MAY AFFECT THE TRIAD TERMINALS LATE TONIGHT (BETWEEN MIDNIGHT-4 AM SATURDAY) AS AN UPPER LEVEL DISTURBANCE LIFTS NE ACROSS THE REGION. OTHERWISE AREAS OF LOW STRATUS AND/OR FOG MAY DEVELOP BY DAYBREAK SATURDAY ACROSS THE REGION. A ROUND OF SHOWERS AND T-STORMS MAY AFFECT CENTRAL NC SATURDAY AS A WEAK MID-UPPER LEVEL TROUGH CROSSES THE REGION. THESE SHOWERS AND STORMS WILL CAUSE BRIEF INSTANCES OF MVFR/IFR CONDITIONS. OTHERWISE EXPECT VFR CONDITIONS SATURDAY WITH CLOUD BASES IN THE 4000-6000FT RANGE. SLIGHTLY BETTER CONDITIONS EXPECTED SUNDAY THROUGH TUESDAY WITH A BRIEF PERIOD OF MORNING STRATUS/FOG EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, Jun 7, 5:45 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 545 AM EDT FRI JUN 7 2013 NCZ007>010-021>026-038>041-073>077-083>086-080930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- 545 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. RAINFALL AMOUNTS ONE AND A HALF TO THREE INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ027-042-088-080930- NASH-JOHNSTON-CUMBERLAND- 545 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-028-043-078-089-080930- HALIFAX-EDGECOMBE-WILSON-WAYNE-SAMPSON- 545 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 7, 9:23 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FUNNEL CLOUD 4 NE GOLDSBORO 35.41N 77.93W
06/07/2013 WAYNE NC AWOS
OBSERVED BY AIR TRAFFIC CONTROL
&&
EVENT NUMBER RAH1300447
DJFSpecial weather statement, Jun 7, 10:02 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 AM EDT FRI JUN 7 2013
NCZ078-071445-
WAYNE-
1002 AM EDT FRI JUN 7 2013
...A SHOWER WITH GUSTY WINDS WILL MOVE ACROSS WAYNE COUNTY THROUGH
1045 AM EDT...
AT 1000 AM EDT...DOPPLER RADAR INDICATED A SHOWER WITH LIKELY GUSTY
WINDS NEAR MOUNT OLIVE...MOVING NORTH AT 40 MPH.
SOME LOCATIONS AFFECTED INCLUDE MOUNT OLIVE...ELROY...GOLDSBORO...
PIKEVILLE...AND FREMONT.
HAZARDS INCLUDE...
GUSTY WINDS TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS SUCH AS
GOLDSBORO. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR
WAYNE COUNTY UNTIL 11 AM. ALSO...A TORNADO WATCH REMAINS IN EFFECT
UNTIL 100 PM.
&&
LAT...LON 3517 7784 3516 7788 3516 7798 3519 7801
3519 7805 3517 7807 3518 7816 3521 7817
3537 7816 3538 7815 3542 7816 3560 7805
3556 7782
TIME...MOT...LOC 1400Z 187DEG 34KT 3514 7806
DJFSpecial weather statement, Jun 7, 10:33 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 AM EDT FRI JUN 7 2013
NCZ011-027-028-043-078-071515-
EDGECOMBE-HALIFAX-NASH-WAYNE-WILSON-
1033 AM EDT FRI JUN 7 2013
...A BAND OF SHOWERS WILL MOVE ACROSS PARTS OF WAYNE...NASH...
WILSON...HALIFAX AND EDGECOMBE COUNTIES THROUGH 1115 AM EDT...
AT 1030 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF NASHVILLE...TO 15 MILES EAST OF
WARSAW. THE LINE WAS MOVING NORTHEAST AT 15 MPH...WHILE INDIVIDUAL
SHOWERS IN THE LINE WERE MOVING NORTH AT 40 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...EUREKA...ELM CITY...
STANTONSBURG...SHARPSBURG...SARATOGA...AND ROCKY MOUNT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL...MINOR FLOODING...AND PONDING OF WATER ON ROADS.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 127 AND 171.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND POSSIBLY MINOR FLOODING OF
CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY
IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO
STANDING WATER.
WINDS OF 30 TO 40 MPH CAN BLOW AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. ALSO NOTE THAT A TORNADO WATCH IS IN EFFECT FOR PARTS OF
THE COASTAL PLAIN UNTIL 1 PM.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
3580 7747 3557 7782 3537 7780 3534 7782
3518 7783 3515 7789 3519 7805 3649 7790
3637 7755 3635 7758 3631 7756 3633 7744
3624 7737 3622 7738 3616 7727 3611 7722
TIME...MOT...LOC 1430Z 271DEG 14KT 3588 7795 3502 7783
VAO/DJFLocal storm report, Jun 7, 11:00 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1100 AM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HEAVY RAIN 2 SSE WILSON 35.70N 77.92W
06/07/2013 E2.00 INCH WILSON NC PUBLIC
A MOTORIST REPORTED 8-9 INCHES OF WATER ON HWY 301 NEAR
BALDREE RD. RELAYED VIA AMETUER RADIO.
&&
EVENT NUMBER RAH1300449
BLSLocal storm report, Jun 7, 11:14 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1114 AM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD 2 SSE WILSON 35.71N 77.92W
06/07/2013 WILSON NC TRAINED SPOTTER
TWO FEET OF WATER COVERING US HWY 301 NEAR BALDREE
RD...WHICH HAS CAUSED THE ROAD TO BE CLOSED. AN ADJACENT
CREEK IS OVERFLOWING.
&&
EVENT NUMBER RAH1300450
BLSSpecial weather statement, Jun 7, 11:19 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1119 AM EDT FRI JUN 7 2013
NCZ011-027-028-043-071600-
EDGECOMBE-HALIFAX-NASH-WILSON-
1119 AM EDT FRI JUN 7 2013
...A BAND OF SHOWERS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE
ACROSS NASH...WILSON...HALIFAX AND EDGECOMBE COUNTIES THROUGH NOON
EDT...
AT 1116 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF ROANOKE RAPIDS TO 15 MILES
NORTHWEST OF FARMVILLE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...ROSEMARY...SOUTH
WELDON...WELDON...CONETOE...TILLERY...AND SCOTLAND NECK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND 173.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PARTS OF EDGECOMBE...
NASH...AND WILSON COUNTIES UNTIL 1245 PM. ALSO...A TORNADO WATCH IS
IN EFFECT FOR A LARGE PART OF THE CENTRAL NORTH CAROLINA COASTAL
PLAIN UNTIL 1 PM.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
3580 7747 3559 7780 3649 7791 3652 7790
3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3633 7744
3624 7737 3622 7738 3616 7727 3610 7722
TIME...MOT...LOC 1516Z 271DEG 31KT 3640 7780 3571 7771
VAO/DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Wayne | 80 min |
| Jun 7, 2:26 AM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson, Wayne | 6 hr |
| Jun 7, 3:50 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 5 hr |
| Jun 7, 5:39 AM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| Jun 7, 6:24 AM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake | 111 min |
| Jun 7, 8:17 AM EDT | Flash Flood Warning | RAH | Franklin, Johnston, Nash, Wake, Warren | 103 min |
| Jun 7, 9:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 3 hr |
| Jun 7, 9:18 AM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jun 7, 9:34 AM EDT | Areal Flood Advisory | RAH | Wayne | 86 min |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 47 hr |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Jun 7, 10:02 AM EDT | Special Weather Statement | RAH | Wayne | 43 min |
| Jun 7, 10:33 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 42 min |
| Jun 7, 10:57 AM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 108 min |
| Jun 7, 11:19 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 41 min |
| Jun 7, 11:53 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 37 min |
| Jun 7, 12:27 PM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more | 2 hr |
| Jun 7, 1:16 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jun 7, 1:29 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more | 3 hr |
| Jun 7, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 64 min |
| Jun 7, 1:58 PM EDT | Flash Flood Warning | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more | 2 hr |
| Jun 7, 2:53 PM EDT | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 52 min |
| Jun 7, 3:08 PM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more | 3 hr |
| Jun 7, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 59 min |
| Jun 7, 4:00 PM EDT | Flash Flood Warning | RAH | Durham, Granville, Halifax, Person, Vance, Wake and 1 more | 3 hr |
| Jun 7, 5:02 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Jun 7, 5:07 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Jun 7, 6:09 PM EDT | Flash Flood Warning | RAH | Franklin | 111 min |
| Jun 7, 7:04 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 116 min |
| Jun 7, 7:16 PM EDT | Special Weather Statement | RAH | Richmond | 44 min |
| Jun 7, 7:41 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.